Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



Positive solutions of $ q$-difference equation

Authors: Moustafa El-Shahed and H. A. Hassan
Journal: Proc. Amer. Math. Soc. 138 (2010), 1733-1738
MSC (2010): Primary 39A13, 45M20, 34B18, 34B27
Published electronically: December 16, 2009
MathSciNet review: 2587458
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper we investigate the existence of positive solutions of the $ q$-difference equation $ -D_q^2u(t)=a(t) f(u(t))$ with some boundary conditions by applying a fixed point theorem in cones.

References [Enhancements On Off] (What's this?)

  • 1. M. H. Annaby and Z. S. Mansour,
    $ q$-Taylor and interpolation series for Jackson $ q$-difference operators, Journal of Mathematical Analysis and Applications, 344: 472-483, 2008. MR 2416321 (2009b:33020)
  • 2. L.H. Erbe and H. Wang,
    On the existence of positive solutions of ordinary differential equations. Proc. Amer. Math. Soc., 120: 743-748, 1994. MR 1204373 (94e:34025)
  • 3. G. Gasper and M. Rahmen, Basic Hypergeometric Series, Cambridge University Press, Cambridge, 2004. MR 2128719 (2006d:33028)
  • 4. D. Guo and V. Lakshmikantham, Nonlinear Problems in Abstract Cones, Academic Press, San Diego, 1988. MR 959889 (89k:47084)
  • 5. F.H. Jackson,
    On $ q$-definite integrals.
    Quart. J. Pure and Appl. Math., 41: 193-203, 1910.
  • 6. M. A. Krasnoselskii,
    Positive Solutions of Operator Equations,
    Noordhoff, Groningen, 1964. MR 0181881 (31:6107)
  • 7. M. K. Kwong,
    On Krasnoselskii's cone fixed point theorem.
    Fixed Point Theory and Applications, 2008, Art. ID 164537, 1-18. MR 2395322 (2009d:47066)
  • 8. S. D. Marinković, P. M. Rajković and M. Stanković,
    The Linear $ q$-Differential Equation and $ q$-Holonomic Functions,
    XVII Conference on Applied Mathematics, D. Herceg, H. Zarin, eds.; Department of Mathematics and Informatics, Novi Sad, 2007, 13-20.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2010): 39A13, 45M20, 34B18, 34B27

Retrieve articles in all journals with MSC (2010): 39A13, 45M20, 34B18, 34B27

Additional Information

Moustafa El-Shahed
Affiliation: College of Education, P.O. Box 3771, Qasssim - Unizah, Kingdom of Saudi Arabia

H. A. Hassan
Affiliation: Department of Mathematics, Faculty of Basic Education, The Public Authority for Applied Education and Training, P.O. Box 23167, Kuwait

Keywords: Boundary-value problem, Krasnoselskii's fixed point theorem, Green's function, $q$-difference equation, positive solution.
Received by editor(s): April 27, 2009
Received by editor(s) in revised form: August 27, 2009
Published electronically: December 16, 2009
Communicated by: Varghese Mathai
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

American Mathematical Society